MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Catalog Number UPICDS-4.0-CT-NT-1111
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient code: no code available ((b)(4)) the picc line had to be replaced.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the the hub broke where the catheter and white hub meet on a 4fr turbo-ject® double lumen power-injectable picc (peripherally inserted central catheter) requiring another picc line to be placed.No additional consequences to the patient have been reported.Additional information regarding the event has been requested but was not available at this time of this report.
 
Additional Manufacturer Narrative
Correction on (b)(6) 2018, an initial report was submitted stating g4 as 26jun2018.The correct date is (b)(6) 2018.Additional information: information was received from the customer on (b)(6) 2018.The device "broke where the tubing and white hub meet".This device malfunction was found after placement during the maintenance phase and it was immediately clamped and replaced.A new line was placed successfully.Investigation-evaluation a review of the complaint history, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.The device returned was visually inspected and the white hub was verified to be separated from the tubing.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows zero nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Based on the information provided and the results of our investigation, a definitive root cause cannot be determined at this time, however appropriate measures have been initiated to address this failure mode.Per the [quality engineering] risk assessment, monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
A sus voluntary report, mw5080167, was received on (b)(6) 2018 and reconciled with this case.The final report submitted on (b)(6) 2018 remains unchanged.

Brand Name
TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7680498
Report Number1820334-2018-02096
Device Sequence Number1384238
Product Code LJS
UDI-Device Identifier00827002345140
UDI-Public(01)00827002345140(17)200211(10)8577887
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2020
Device Catalogue NumberUPICDS-4.0-CT-NT-1111
Device Lot Number8577887
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2018
Initial Date Received by Manufacturer 06/26/2018
Supplement Date Received by Manufacturer08/02/2018
10/25/2018
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date08/28/2018
11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;